MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM 18 G X 1.00 IN.; INTERVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM 18 G X 1.00 IN.; INTERVASCULAR CATHETER
Catalog Number 383346
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that one bd saf-t-intima iv catheter safety system 18 g x 1.00 in.Has been found with the cannula breaking off during use.The following has been provided by the initial reporter: it's noticed that needle broken during needle retraction.18ga sti was removed once the needle broken was noticed , no further injury caused on patient; the end user confirmed that no improper operation exist.
 
Additional Manufacturer Narrative
Investigation: a device history review was conducted for lot number 7349723.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.One used unit and one photo were received for evaluation.Bd was able to duplicate and confirm by the customer indicated failure mode.Needle no showed damage or broken.However the team noticed a separation between needle/stylet was observed.This defect could be reproduced of 2 ways.1.An incorrect placement of the stylet in the needle.Work instruction si-12-wi-001sp mentions the steps to perform this assembly however if the step # 3 was not carried out correctly, stylet never is crimping.2.Misalignment of the lower die in crimping station needle broken based on the investigation conclusion, needle broken is not confirmed.Needle no showed damage or broken.Separation needle/stylet.Based on the investigation conclusion the condition found is confirmed.Incorrect placement of the stylet tip in the needle caused the separation between needle/stylet assembly or a misalignment of the lower die in a crimping station.
 
Event or Problem Description
It has been reported that one bd saf-t-intima iv catheter safety system 18 g x 1.00 in.Has been found with the cannula breaking off during use.The following has been provided by the initial reporter: it's noticed that needle broken during needle retraction 18ga sti was removed once the needle broken was noticed , no further injury caused on patient; the end user confirmed that no improper operation exist.

Brand Name
BD SAF-T-INTIMA IV CATHETER SAFETY SYSTEM 18 G X 1.00 IN.
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key9280066
Report Number9610847-2019-00663
Device Sequence Number19667430
Product Code FOZ
UDI-Device Identifier00382903833467
UDI-Public00382903833467
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2021
Device Catalogue Number383346
Device Lot Number7349723
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;